Reply To: Your Progression of CIDP
Hi Buckeye, What a heck of a holiday present you received! I’m encouraged though that you are still able to walk and you haven’t even started on IVIg! IVIg could kick start something to help bring back your lost abilities and reduce the symptoms. If it doesn’t, you should look into Plasma Exchange with your doctor.
I had terrible side affects from Prednisone and as a result, have a hard time recommending that Corticosteroid unless all other means are tried first. But there are many who have not had severe side affects and benefitted from that treatment. If you go that route, plan to get off the drug as quickly as possible.
I too was on Warfarin because my autonomic systems were affected by GBS/CIDP/MFS. I developed Atrial fibrillation and had to be put on oxygen because my lungs no longer worked well. Unlike you, I became a quadriplegic for many months. It took about 18 months before I could use a computer again due to the paralysis. It was then that I found this website and finally learned more about the disease and what I should have done.
I feel sorry for the many GBS/CIDP sufferers who do not have access to the resources here. I wish there was a way doctors and hospitals could hand out info packets to those affected which included resource links to this website and others. Short of that, I’ve made it my goal to help as many people as I can who come to this site. It’s my way of giving back.
I was a semi professional tennis player before the disease hit, so I know that being in good shape means absolutely nothing to this disease. Although some may fare better than others fare and maybe recover faster due to their conditioning. I hope this is true for you.
We are all survivors here and wish you a quick and full recovery!